MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231412
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Device Endoleak (4074)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016, a patient underwent an endovascular procedure to treat an abdominal aortic aneurysm rupture using gore® excluder® aaa endoprostheses.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of an aortic aneurysm/lesion was 120mm.The patient tolerated the procedure.The follow up imaging from (b)(6) 2016 to (b)(6) 2019 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 97.7mm to 109mm.On (b)(6) 2019, the aneurysm enlargement from the endoleak was noticed.On (b)(6) 2020, an explant procedure was performed.Additionally, the additional procedure was done using a dacron tube aortic graft.According to the site, the event was related to the aortic device or the procedure.The site mentioned that the decision was made to explant the gore® excluder® aaa endoprosthesis and repair the aorta with dacron graft.Reportedly, mural thrombus was removed from the sac.Lumbar vessels located as a source of endoleak were over sewn.The follow up imaging from january 22, 2021 to january 20, 2023 showed that the maximum diameter of an aortic aneurysm/lesion decreased in size from 93mm to 70mm.
 
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2016, a patient underwent an endovascular procedure to treat an abdominal aortic aneurysm rupture using gore® excluder® aaa endoprostheses.Pre-treatment computed tomography angiography (cta) showed that the maximum diameter of an aortic aneurysm/lesion was 120mm.The patient tolerated the procedure.The follow up imaging from september 19, 2016 to may 23, 2019 showed that the maximum diameter of an aortic aneurysm/lesion increased in size from 97.7mm to 109mm.On december 20, 2019, the aneurysm enlargement due to the type ii endoleak was noticed.On (b)(6) 2020, an explant procedure was performed.The main body rlt231412/(b)(6) was partial removed and a contralateral component from the right side.The left limb device was unable to be extracted due to amount of scarring.It is unable to ascertain which of the devices (plc161000/(b)(6) or plc161400/13645518 was left or right).Additionally, the additional procedure was done using a dacron tube aortic graft.There is no mention in the operation report which device the dacron tube graft was connected to, however as the left limb graft remains insitu it is safe to say it is one of the plc grafts.According to the site, the event was related to the aortic device or the procedure.Reportedly, mural thrombus was removed from the sac.Lumbar vessels located as a source of endoleak were over sewn.The follow up imaging from january 22, 2021 to january 20, 2023 showed that the maximum diameter of an aortic aneurysm/lesion decreased in size from 93mm to 70mm.No further adverse events or complications have been reported.
 
Additional Manufacturer Narrative
The event description was updated.Medical history was added.Codes b18 and b20 were used to cover that the rlt231412/(b)(6) was partial explanted.H.6.Code c19: a review of the manufacturing records for the devices verified that the lot met all pre-release specifications.The device was partial explanted, discarded and is not available for analysis.The available information reported in the complaint does not reasonably suggest a potential malfunction or product packaging and/or labeling issue has occurred.Also were used during the procedure plc161000/14459225 udi # (b)(4) and plc161400/13645518 udi# (b)(4), however there is no allegation against these devices.According to the information provided the lumbar vessels were seen to be a cause of endoleak.The type ii endoleak caused the aneurysm enlargement.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to aneurysm enlargement, endoleak and conversion.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.Key anatomic elements that may affect successful exclusion of the aneurysm include significant thrombus and / or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19534208
Report Number3007284313-2024-03310
Device Sequence Number17662573
Product Code MIH
UDI-Device Identifier00733132622368
UDI-Public00733132622368
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2018
Device Catalogue NumberRLT231412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age69 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite